Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 276, NWS Fort Worth, TX

May 3, 2000Delta County, Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2000, 11:35 PM CDT for Delta County, Lamar County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 3, 2000, 11:35 PM CDT (04:35 UTC)
Expired
May 4, 2000, 12:25 AM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Delta County, TX, Lamar County, TX

The radar

The Shreveport radar (KSHV), 193 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 10:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS54 KFWD 040437
SVRFTW
TXC119-277-040525-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 PM CDT WED MAY 3 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELTA COUNTY IN NORTHEAST TEXAS
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 1225 AM CDT

* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF DEPORT...MOVING EAST
  NORTHEAST AT 20 MPH. 

* LOCATIONS IN THE WARNING INCLUDE DEPORT AND BLOSSOM

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEPORT AROUND 1215 AM CDT

NICKEL TO QUARTER SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

LAT...LON 3346 9564 3338 9556 3344 9530 3378 9532

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:13 PM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, May 3, 5:13 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT WED MAY 3 2000

THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON/EVENING ACROSS CENTRAL
PARTS OF NORTH TEXAS..BUT BEST CHANCE WILL BE EASTERN AND
NORTHEASTERN AREAS NORTH OF BOUNDARY THAT MOVED THROUGH DFW
METROPLEX THIS MORNING.  ANOTHER BOUNDARY ON THE VISIBLE SATELLITE
FROM NORTHWEST TARRANT COUNTY TO NEAR EASTLAND TO NEAR SWEETWATER
MAY BECOME ANOTHER BOUNDARY FOR STORMS TO FORM ON...AS CUMULUS FIELD
IS BECOMING ENHANCED ALONG THIS LINE.  60+ DEWPOINTS SPREADING
NORTHWESTWARD...AND MOST OF NORTH TEXAS WILL HAVE AN AMPLE SURFACE-
BASED MOISTURE SUPPLY FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORMS
THE REST OF THE WEEK AS WEAK UPPER LEVEL DISTURBANCES MOVE AROUND THE
WEST SIDE OF THE UPPER LOW CURRENTLY OVER NORTHEAST TEXAS.  WILL
RAISE OVERNIGHT LOW TEMPS DUE TO HIGHER DEWPOINTS...OTHERWISE NO
CHANGES TO TEMPS.

DFW 62/80/65/85 2322    ACT 66/84/67/87 4423

.FTW...SOME STORM POSSIBLY SEVERE REMAINDER OF THE AFTERNOON AND
       THIS EVENING AREAWIDE.

59

...AVIATION DISCUSSION...
TONIGHT SHOULD BE SIMILAR TO YESTERDAY WITH POTENTIAL FOR
THUNDERSTORMS TO LINGER AROUND AIRPORTS MUCH OF THE NIGHT. WILL TRY
TO INDICATE THIS WITH MENTION OF CB IN CLOUD TYPE AND NOT BLANKET
THUNDER AT AIRPORTS ALL NIGHT. PRECIP CHANCES WILL LINGER INTO
TOMORROW AFTERNOON AS H5 LOW TRUDGES SLOWLY EAST. 807

In the hours before

Local storm report, May 3, 6:00 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0550 PM    GRAPEVINE                 TX   1.75 INCH HAIL
05/03/00   TARRANT                        GOLFBALL SIZE HAIL NEAR
                                          THE FAA BUILDING.
                                          REPORTED BY FAA
  P                                        EMPLOYEE.
Local storm report, May 3, 7:07 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0601 PM    IRVING                    TX   1.00 INCH HAIL
05/03/00   DALLAS                         AMATEUR RADIO SPOTTER
                                          REPORTED QUARTER SIZE
                                          HAIL

0629 PM    1 NW DUNCANVILLE          TX   1.00 INCH HAIL
05/03/00   DALLAS                         AMATEUR RADIO SPOTTER
                                          REPORTED QUARTER SIZE
                                          HAIL

0648 PM    TOLAR                     TX   1.75 INCH HAIL
05/03/00   HOOD                           SPOTTER REPORT OF
                                          GOLFBALL HAIL

0641 PM    DUNCANVILLE               TX   1.00 INCH HAIL
05/03/00   DALLAS                         AMATEUR RADIO SPOTTER
                                          REPORTED QUARTER SIZE
                                          HAIL

0653 PM    OVILLA                    TX   1.50 INCH HAIL
05/03/00   ELLIS                          AMATEUR RADIO SPOTTER
                                          REPORTED HALF DOLLAR
                                          SIZE HAIL

0708 PM    6 NW WAXAHACHIE           TX   1.75 INCH HAIL
05/03/00   ELLIS                          SPOTTER REPORTED
                                          GOLFBALL HAIL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
May 3, 7:42 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell63 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningFWDNavarro53 min
May 3, 9:12 PM CDTSevere Thunderstorm WarningFWDAnderson48 min
May 3, 9:23 PM CDTSevere Thunderstorm WarningFWDTarrant67 min
May 3, 10:01 PM CDTSevere Thunderstorm WarningFWDAnderson29 min
May 3, 10:07 PM CDTSevere Thunderstorm WarningFWDFreestone53 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
May 3, 10:55 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 3, 11:42 PM CDTSevere Thunderstorm WarningFWDCollin63 min
May 4, 3:20 AM CDTSevere Thunderstorm WarningFWDHenderson55 min
May 4, 3:45 AM CDTSevere Thunderstorm WarningFWDRockwall45 min
May 4, 4:02 AM CDTSevere Thunderstorm WarningFWDKaufman58 min
May 4, 4:20 AM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningFWDDenton60 min
May 4, 6:15 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
May 4, 8:20 AM CDTSevere Thunderstorm WarningFWDBosque55 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 4, 9:16 AM CDTFlash Flood WarningFWDHenderson3 hr
May 4, 9:31 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 4, 10:40 AM CDTFlash Flood WarningFWDFreestone3 hr
May 4, 1:48 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.